MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparascopic diagnostic converted to bilateral salpingo-oopherectomy.Event description: during a laparoscopic gynae case on monday 17th june, it was noticed after the 4th port had been placed, that the trocar tip had broken off.The patient had had previous laparoscopic surgery, so the surgeon thought that this was the reason she was having difficulty in placing the port.Is there a recommendation of how many times each trocar should be used before being replaced.Additional information received from applied medical representative via product complaint form on 20jun24: the trocar was used to insert the 4 ports used for the abdominal surgery.The tip of the trocar was noticed to be missing after the 4 port had been placed into the abdomen.The patient had had previous abdominal surgery and the surgeon did find placing the ports not as straight forward as normal.Once the surgery was completed, the surgeon washed the abdomen out with saline but the tip of the trocar was not found.Additional information received from applied medical representative via email (b)(6) 2024: unfortunately, the specimen was discarded, we have advised the customer to retain any affected specimens for future investigations.Type of intervention: once the surgery was completed, the surgeon washed the abdomen out with saline but the tip of the trocar was not found.Patient status: duty of candour was performed on the patient once they were back on the ward.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photograph of the event unit was provided, confirming the complainant¿s experience of a fractured cannula tip.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.A historical trend analysis and review of production records was performed and no relevant documentation was identified.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Corrections: the brand name in section d1 and the primary/additional di numbers in section d4 have been updated.
 
Event or Problem Description
Procedure performed: laparoscopic diagnostic converted to bilateral salpingo-oophorectomy.Event description: during a laparoscopic gynae case on monday 17th june, it was noticed after the 4th port had been placed, that the trocar tip had broken off.The patient had previous laparoscopic surgery, so the surgeon thought that this was the reason she was having difficulty in placing the port.Is there a recommendation of how many times each trocar should be used before being replaced.Additional information received from applied medical representative via product complaint form on 20jun2024: the trocar was used to insert the 4 ports used for the abdominal surgery.The tip of the trocar was noticed to be missing after the 4 port had been placed into the abdomen.The patient had previous abdominal surgery and the surgeon did find placing the ports not as straight forward as normal.Once the surgery was completed, the surgeon washed the abdomen out with saline but the tip of the trocar was not found.Additional information received from applied medical representative via email 25jun2024: unfortunately, the specimen was discarded, we have advised the customer to retain any affected specimens for future investigations.Type of intervention: once the surgery was completed, the surgeon washed the abdomen out with saline but the tip of the trocar was not found.Patient status: no patient injury or illness was reported.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key19611027
Report Number2027111-2024-00712
Device Sequence Number6963678
Product Code GCJ
UDI-Device Identifier00607915117641
UDI-Public(01)00607915117641
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCFF03
Device Catalogue Number101473818
Device Lot Number1516090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown